I have been on fentanyl 50 mcg and have stopped taking it. How long are these symptoms going to continue.
Hello aprildukworth and welcome to DC. Stopping any narcotic cold-turkey is a bad idea. Not only can the withdrawal symptoms be dreadful... you can have a stroke or seizures from the abrupt cessation of drugs like that.
I am surprised your doctor didn't recommend tapering. That would have been the best route to take leaving you with minimal side effects. When did you stop and how long were you on the patches??? Without knowing at least that much... I would venture a guess here and say that you can experience withdrawal for many weeks. Some people experience it for up to 6 weeks but I don't believe that is going to be your course because 50mcg isn't as high as some have dealt with but high enough to experience the side effects.
You didn't mention what symptoms you are experiencing or how severe they are. Can you add that information here, please, so that we can better address your question?
I can add that there are things that you can do which could minimize your symptoms and that is relaxing in a hot bath. Also ensure that you are eating properly (this is a fact) and keeping yourself well hydrated. I am assuming you are experiencing diarrhea as well so you might also benefit from pedialyte to help sort out your electrolytes which are probably out of whack, too.
I would think you can get a good handle on your symptoms within a few weeks. That is just an educated guess without knowing how long you were on the patch and what dosing instructions you had.
We look forward to hearing more from you so that we can support you along the way.
Be well and take good care of you!!! You can and will make it through this, okay?
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Apr 2012 • 1 answer
Updated 27 Mar 2017 • 2 answers
Updated 15 Nov 2013 • 3 answers
Updated 10 Sep 2015 • 4 answers
Updated 12 Feb 2018 • 3 answers